MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Stretched (1601); Material Protrusion/Extrusion (2979); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot number: there were two 8mm x 20cm embold fibered coils placed at the end of the case: lot numbers 34247817 and 33795293.It is unknown which lot number corresponds with the reported event.
 
Event or Problem Description
It was reported that the coil stretched and protruded from the target location.An 8mm x 20cm embold fibered detachable coil system was selected for use in the embolization of a gastrointestinal bleed in the gastroduodenal artery (gda).Everything went smoothly with the case until this last 8mm x 20cm coil.The microcatheter was within the coil pack during deployment, and the release of the deployment mechanism was uneventful as well.The physician was performing fluoroscopy while retracting and did not notice any issue until he saw that the collars of the deployment mechanism within the microcatheter shaft apparently not separated.He ultimately attempted to snare the mandril, but this was unsuccessful.He abandoned more attempts as he didn't want to potentially dislodge the packing coil that was just distal to this stretched coil.The stretched coil was left in place as there wasn't a better solution to try and retrieve.The procedure was completed.The patient did okay.No further action was planned; they will continue to monitor.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Media analysis: the device was not returned for analysis; however, the site provided fluoroscopic imagery of the suspected broken coil.The fluoroscopic image was reviewed, and it was confirmed that the coil wire had not broken, and the coil had only been stretched.The reported events of stretched coil and coil protruding from the target location were confirmed.D4: lot number: there were two 8mm x 20cm embold fibered coils placed at the end of the case: lot numbers 34247817 and 33795293.It is unknown which lot number corresponds with the reported event.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20407659
Report Number2124215-2024-62568
Device Sequence Number19727689
Product Code KRD
UDI-Device Identifier08714729983620
UDI-Public08714729983620
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0034247817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/06/2024
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale